Alert archive / Mississippi / Special Weather Statements in 2021
Special Weather Statement, NWS Jackson, MS
NWS Jackson, MS issued this special weather statement at Oct 27, 2021, 5:16 PM CDT for 6 counties in Mississippi. It was in force for 74 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 27, 2021, 5:16 PM CDT (22:16 UTC)
- Expired
- Oct 27, 2021, 6:30 PM CDT
- In force
- 74 min
- Issued by
- NWS Jackson, MS
- Hail
- 0.00 in
- Wind
- 50
Counties Copiah County, MS, Hinds County, MS, Jefferson Davis County, MS, Lawrence County, MS, Rankin County, MS, Simpson County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 59 km from the middle of the area, began a volume at 22:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 10.3 hours before the alert went out and 63 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2345 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 118 m²/s²
- 0-3 km storm-relative helicity
- 156 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
135
WWUS84 KJAN 272216
SPSJAN
Special Weather Statement
National Weather Service Jackson MS
516 PM CDT Wed Oct 27 2021
MSZ043-048-049-054-055-063-064-272330-
Lawrence MS-Jefferson Davis MS-Copiah MS-Hinds MS-Rankin MS-
Madison MS-Simpson MS-
516 PM CDT Wed Oct 27 2021
...Strong thunderstorms will impact portions of western Rankin,
Simpson, Lawrence, Hinds, eastern Copiah, south central Madison and
Jefferson Davis Counties through 630 PM CDT...
At 515 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from Edwards to Jayess. Movement was northeast at 35
mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Jackson, Clinton, Pearl, Madison, Ridgeland, Brandon, Canton, Byram,
Flowood, Richland, Crystal Springs, Magee, Hazlehurst, Mendenhall,
Star, Pinola, Florence, Union, Raymond and Monticello.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until 1000 PM CDT for
portions of south central Mississippi.
&&
LAT...LON 3171 9024 3170 9026 3170 9038 3169 9039
3233 9067 3259 9003 3178 8969 3177 8976
3162 8976 3157 8968 3155 8962 3150 8959
3135 9024
TIME...MOT...LOC 2215Z 246DEG 29KT 3231 9063 3137 9022
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
$$
DLWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this special weather statement went out at Oct 27, 4:05 PM CDT, 1 hour 11 minutes earlier.
Area forecast discussion, Oct 27, 4:05 PM CDT, 1 hour 11 minutes before
Area Forecast Discussion National Weather Service Jackson MS 405 PM CDT Wed Oct 27 2021 .DISCUSSION... Tonight through tomorrow night...showers and thunderstorms are moving into the area as a strong upper trough and associated cold front approach. Some of these storms are severe and expect this activity to move into our area this afternoon and evening. Little has changed as far as the severe potential, with the Highway 84 corridor continuing to look like the area with the best potential for severe storms. Also, a tornado watch is already in affect for these areas into this evening. The severe risk will end later this evening with the cold front exiting the area soon after midnight. Showers will continue to be possible into the overnight hours, but will end in the northeast very early on Thursday. Cooler air will usher in behind the boundary, with highs on Thursday ranging from the low 60s in the Delta to around 70 across the Pine Belt. Much of the day will be dry across the ArkLaMiss, but upper troughing will deepen over the area on Thursday, with increasing chances for light rain starting by the late afternoon, especially for areas north of I-20. /15/ Thursday night through Tuesday night: a closed upper low will slowly cross the lower to middle MS Valley region and reach the Appalachians by this weekend. As this happen, cyclonic flow around the western periphery of the low will maintain a long stretch of considerable cloudiness and cool daytime temperatures along with areas of light rain/drizzle over mainly northern portions of the forecast area. As the upper low continues to pull away, we'll see a dry weather pattern resume with much milder daytime temperatures going through early next week. /EC/ && .AVIATION... 18Z TAF discussion: Showers will be on the increase this afternoon as a cold front approaches the area. The winds will become gusty out of the southeast this afternoon, with gust to 25 mph. Showers and thunderstorms will move into the GLH area around 20Z and move across the remainder of TAF sites through the evening hours. Expect MVFR/IFR ceilings and visibilities as the storms move through the area. Conditions will improve from west to east later this evening into the overnight hours./15/ && .PRELIMINARY POINT TEMPS/POPS... Jackson 56 67 51 55 / 95 17 39 31 Meridian 57 68 50 55 / 87 18 33 33 Vicksburg 56 67 52 58 / 81 18 20 13 Hattiesburg 58 71 53 57 / 89 8 13 18 Natchez 56 67 53 58 / 74 9 11 9 Greenville 56 64 51 56 / 89 57 38 19 Greenwood 56 65 50 54 / 93 53 59 34 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...None. LA...None. AR...None. &&
Hazardous weather outlook, Oct 27, 3:20 PM CDT, 1 hour 56 minutes before
Hazardous Weather Outlook National Weather Service Jackson MS 320 PM CDT Wed Oct 27 2021 ARZ074-075-LAZ007>009-015-016-023-025-MSZ034-035-040>043-047>050- 280930- Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland- Madison LA-Franklin LA-Tensas-Washington-Humphreys-Issaquena- Sharkey-Yazoo-Madison MS-Warren-Hinds-Rankin-Scott- 320 PM CDT Wed Oct 27 2021 This hazardous weather outlook is for portions of southeast Arkansas, northeast Louisiana, central Mississippi, northwest Mississippi, and west central Mississippi. .DAY ONE...Tonight and Thursday SEVERE THUNDERSTORMS THREAT...Marginal TIMING...The rest of this afternoon through this evening NON-THUNDERSTORM WINDS THREAT...Limited TIMING...The rest of this afternoon through tonight Isolated severe storms capable of damaging wind gusts are possible late this afternoon and evening. In addition, tornadoes cannot be ruled out. (https://www.weather.gov/images/jan/graphicast/1.png) Sustained wind of 20 to 25 mph with gusts up to 35 mph is possible this evening. This may cause weak trees and tree limbs to fall and make for hazardous travel conditions for high profile vehicles. (https://www.weather.gov/images/jan/graphicast/2.png) The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region remainder of the afternoon through tonight. MSZ019-025>033-036>039-045-046-280930- Sunflower-Leflore-Grenada-Carroll-Montgomery-Webster-Clay-Lowndes- Choctaw-Oktibbeha-Holmes-Attala-Winston-Noxubee-Neshoba-Kemper- 320 PM CDT Wed Oct 27 2021 This hazardous weather outlook is for portions of central Mississippi, east central Mississippi, and north central Mississippi. .DAY ONE...Tonight and Thursday NON-THUNDERSTORM WINDS THREAT...Limited TIMING...The rest of this afternoon through tonight Sustained wind of 20 to 25 mph with gusts up to 35 mph is possible this evening. This may cause weak trees and tree limbs to fall and make for hazardous travel conditions for high profile vehicles. (https://www.weather.gov/images/jan/graphicast/2.png) .DAYS TWO THROUGH SEVEN...Thursday night through Tuesday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations is not expected through next Tuesday. MSZ018-044-280930- Bolivar-Leake- 320 PM CDT Wed Oct 27 2021 This hazardous weather outlook is for portions of central Mississippi, and northwest Mississippi. .DAY ONE...Tonight and Thursday SEVERE THUNDERSTORMS THREAT...Marginal TIMING...Through the remainder of this afternoon NON-THUNDERSTORM WINDS THREAT...Limited TIMING...The rest of this afternoon through tonight Isolated severe storms capable of damaging wind gusts are possible late this afternoon and early evening. In addition, tornadoes cannot be ruled out. (https://www.weather.gov/images/jan/graphicast/1.png) Sustained wind of 20 to 25 mph with gusts up to 35 mph is possible this evening. This may cause weak trees and tree limbs to fall and make for hazardous travel conditions for high profile vehicles. (https://www.weather.gov/images/jan/graphicast/2.png) .DAYS TWO THROUGH SEVEN...Thursday night through Tuesday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region remainder of the afternoon. MSZ051>058-066-280930- Newton-Lauderdale-Claiborne-Copiah-Simpson-Smith-Jasper-Clarke- Jones- 320 PM CDT Wed Oct 27 2021 This hazardous weather outlook is for portions of central Mississippi, and east central Mississippi. .DAY ONE...Tonight and Thursday SEVERE THUNDERSTORMS THREAT...Marginal TIMING...The rest of this afternoon through this evening Isolated severe storms capable of damaging wind gusts are possible late this afternoon and evening. In addition, tornadoes cannot be ruled out. (https://www.weather.gov/images/jan/graphicast/1.png) .DAYS TWO THROUGH SEVEN...Thursday night through Tuesday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region remainder of the afternoon through tonight. LAZ024-026-MSZ059>065-072>074-280930- Catahoula-Concordia-Jefferson-Adams-Franklin MS-Lincoln-Lawrence- Jefferson Davis-Covington-Marion-Lamar-Forrest- 320 PM CDT Wed Oct 27 2021 This hazardous weather outlook is for portions of northeast Louisiana, and south central Mississippi. .DAY ONE...Tonight and Thursday SEVERE THUNDERSTORMS THREAT...Slight TIMING...The rest of this afternoon through this evening Severe storms capable of damaging wind gusts and tornadoes are possible this afternoon and evening. (https://www.weather.gov/images/jan/graphicast/1.png) .DAYS TWO THROUGH SEVEN...Thursday night through Tuesday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region remainder of the afternoon through tonight. 15 && ...HAZARD LEGEND... *SEVERE THUNDERSTORMS* High...Significant severe thunderstorms are expected. Moderate...Severe storms expected with significant severe weather possible. Enhanced...Severe storms expected. Slight...Severe storms possible. Marginal...Isolated severe storms possible. *NON-THUNDERSTORM WINDS* Extreme...Sustained winds 50 mph or greater or wind gusts 65 mph or greater. Significant...Sustained winds 40-49 mph or wind gusts 58-64 mph. Elevated...Sustained winds 30-39 mph or wind gusts 45-57 mph. Limited...Sustained winds 20-29 mph or wind gusts 30 to 44 mph. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN Home page... https://www.weather.gov/jan Stay Aware, Stay Safe NWS JAN Briefing Page... https://www.weather.gov/jan/safe Latest Weather Briefing... https://www.weather.gov/jan/weather_briefing Tropical page... https://www.weather.gov/srh/tropical?office=jan National Hurricane Center Home Page... https://www.nhc.noaa.gov/ Find NWS JAN on Facebook... https://www.facebook.com/NWSJacksonMS Follow NWS JAN on Twitter... @NWSJacksonMS Follow NWS JAN on Youtube... https://www.youtube.com/user/NWSJacksonMiss ...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES... Storm Prediction Center (SPC)... https://www.spc.noaa.gov/ Meso Analysis... https://www.spc.noaa.gov/exper/mesoanalysis/ Day 1 through 3 Outlooks... https://www.spc.noaa.gov/products/outlook/ Storm Reports... https://www.spc.noaa.gov/climo/online/
In the hours before
Special weather statement, Oct 27, 2:11 PM CDT, 3 hours 5 minutes before
Special Weather Statement
National Weather Service Jackson MS
211 PM CDT Wed Oct 27 2021
LAZ026-271945-
Concordia LA-
211 PM CDT Wed Oct 27 2021
...A strong thunderstorm will impact portions of west central
Concordia Parish through 245 PM CDT...
At 210 PM CDT, Doppler radar was tracking a strong thunderstorm near
Acme, or 11 miles northeast of Bordelonville, moving north at 35 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
This strong thunderstorm will be near...
Slocum around 220 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Tornado Watch remains in effect until 1000 PM CDT for northeastern
Louisiana...and southwestern Mississippi.
&&
LAT...LON 3144 9172 3137 9156 3120 9169 3121 9171
3120 9172 3120 9174 3122 9176 3122 9178
3124 9181 3125 9181 3126 9183
TIME...MOT...LOC 1910Z 199DEG 31KT 3122 9176
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
DCSpecial weather statement, Oct 27, 3:01 PM CDT, 2 hours 15 minutes before
Special Weather Statement
National Weather Service Jackson MS
301 PM CDT Wed Oct 27 2021
LAZ007-008-015-023-272045-
Morehouse LA-Richland LA-West Carroll LA-Franklin LA-
301 PM CDT Wed Oct 27 2021
...Strong thunderstorms will impact portions of Morehouse, Richland,
southwestern West Carroll and Franklin Parishes through 345 PM CDT...
At 301 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Swartz to 6 miles south of Buckner to near
Enterprise. Movement was northeast at 40 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Strong thunderstorms will be near...
Start around 305 PM CDT.
Alto around 315 PM CDT.
Mangham, Archibald and Jigger around 320 PM CDT.
Winnsboro and Rayville around 330 PM CDT.
Galion around 335 PM CDT.
Holly Ridge and Goodwill around 340 PM CDT.
Delhi, Crowville, Warden and Bakers around 345 PM CDT.
Other locations impacted by these storms include Baskin, Perryville,
Collinston, Mer Rouge, Gilbert, Bonita and Oak Ridge.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until 1000 PM CDT for northeastern
Louisiana.
&&
LAT...LON 3280 9205 3301 9191 3301 9154 3236 9145
3225 9156 3224 9151 3221 9155 3220 9149
3216 9149 3193 9182 3197 9189 3207 9193
3209 9187 3216 9189 3220 9200 3236 9201
3252 9190 3266 9191 3271 9204 3270 9205
TIME...MOT...LOC 2001Z 226DEG 35KT 3255 9196 3221 9193 3196 9194
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
DCSpecial weather statement, Oct 27, 5:16 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Jackson MS
516 PM CDT Wed Oct 27 2021
MSZ043-048-049-054-055-063-064-272330-
Lawrence MS-Jefferson Davis MS-Copiah MS-Hinds MS-Rankin MS-
Madison MS-Simpson MS-
516 PM CDT Wed Oct 27 2021
...Strong thunderstorms will impact portions of western Rankin,
Simpson, Lawrence, Hinds, eastern Copiah, south central Madison and
Jefferson Davis Counties through 630 PM CDT...
At 515 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from Edwards to Jayess. Movement was northeast at 35
mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Jackson, Clinton, Pearl, Madison, Ridgeland, Brandon, Canton, Byram,
Flowood, Richland, Crystal Springs, Magee, Hazlehurst, Mendenhall,
Star, Pinola, Florence, Union, Raymond and Monticello.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until 1000 PM CDT for
portions of south central Mississippi.
&&
LAT...LON 3171 9024 3170 9026 3170 9038 3169 9039
3233 9067 3259 9003 3178 8969 3177 8976
3162 8976 3157 8968 3155 8962 3150 8959
3135 9024
TIME...MOT...LOC 2215Z 246DEG 29KT 3231 9063 3137 9022
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
DLThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 27, 2:30 PM CDT | Severe Thunderstorm Warning | JAN | Adams | 75 min |
| Oct 27, 3:38 PM CDT | Severe Thunderstorm Warning | JAN | Adams, Franklin, Jefferson | 67 min |
| Oct 27, 4:16 PM CDT | Severe Thunderstorm Warning | JAN | Claiborne | 44 min |
| Oct 27, 4:45 PM CDT | Severe Thunderstorm Warning | JAN | Lincoln | 45 min |
| Oct 27, 6:08 PM CDT | Special Weather Statement | JAN | Forrest, Lamar, Marion | 67 min |
| Oct 27, 2:11 PM CDT | Special Weather Statement | JAN | Concordia | 34 min |
| Oct 27, 2:52 PM CDT | Tornado Warning | JAN | Concordia | 16 min |
| Oct 27, 3:01 PM CDT | Special Weather Statement | JAN | Franklin, Morehouse, Richland | 44 min |
Nearby
Special Weather Statements in Mississippi, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.